January  2018, 23(1): 101-121. doi: 10.3934/dcdsb.2018007

Exact asymptotics of positive solutions to Dickman equation

1. 

Brno University of Technology, Faculty of Civil Engineering, Department of Mathematics and Descriptive Geometry, Veveří 331/95,602 00 Brno, Czech Republic

2. 

Universidad de Los Lagos, Departamento de Ciencias Exactas, Casilla 933, Osorno, Chile

* Corresponding author:: J. DiblÍk

Received  July 2016 Published  January 2018

The paper considers the Dickman equation
$\dot x (t)=-\frac{1}{t}\,x(t-1),$
for
$t \to \infty $
. The number theory uses what is called a Dickman (or Dickman -de Bruijn) function, which is the solution to this equation defined by an initial function
$x(t)=1$
if
$0≤ t≤ 1$
. The Dickman equation has two classes of asymptotically different positive solutions. The paper investigates their asymptotic behaviors in detail. A structure formula describing the asymptotic behavior of all solutions to the Dickman equation is given, an improvement of the well-known asymptotic behavior of the Dickman function, important in number theory, is derived and the problem of whether a given initial function defines dominant or subdominant solution is dealt with.
Citation: Josef DiblÍk, Rigoberto Medina. Exact asymptotics of positive solutions to Dickman equation. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 101-121. doi: 10.3934/dcdsb.2018007
References:
[1]

E. Bach and R. Peralta, Asymptotic semismoothness probabilities, Math. Comp., 65 (1996), 1701-1715.  doi: 10.1090/S0025-5718-96-00775-2.  Google Scholar

[2]

R. Bellman and K. L. Cooke, Differential-Difference Equations, Academic Press, 1963.  Google Scholar

[3]

H. Bereketoğlu and M. Pituk, Asymptotic constancy for nonhomogeneous linear differential equations with unbounded delays, Discrete Contin. Dyn. Syst., (2003), 100-107.   Google Scholar

[4]

H. Bereketoğlu and F. Karakoç, Asymptotic constancy for impulsive delay differential equations, Dyn. Syst. Appl., 17 (2008), 71-83.   Google Scholar

[5]

D. Broadhurst, Dickman polylogarithms and their constants, arXiv: 1004. 0519v1 [math-ph] 4 Apr 2010, 1-11. Google Scholar

[6]

N. G. de Bruijn, On the number of positive integers $≤ x$ and free of prime factors $> y$, Indag. Math., 54 (1951), 50-60.   Google Scholar

[7]

N. G. de Bruijn, On the number of positive integers $≤ x$ and free of prime factors $> y$. Ⅱ, Indag. Math., 28 (1966), 239-247.   Google Scholar

[8]

N. G. de Bruijn, The asymptotic behaviour of a function occurring in the theory of primes, J. Indian Math. Soc. (N.S.), 15 (1951), 25-32.   Google Scholar

[9]

J. Diblík, A criterion for existence of positive solutions of systems of retarded functional differential equations, Nonlinear Anal., 38 (1999), 327-339.  doi: 10.1016/S0362-546X(98)00199-0.  Google Scholar

[10]

J. Diblík and N. Koksch, Positive solutions of the equation $\dot{x}(t)=-c(t)x(t-τ )$ in the critical case, J. Math. Anal. Appl., 250 (2000), 635-659.  doi: 10.1006/jmaa.2000.7008.  Google Scholar

[11]

J. Diblík and M. Růžičková, Asymptotic behavior of solutions and positive solutions of differential delayed equations, Funct. Differ. Equ., 14 (2007), 83-105.   Google Scholar

[12]

K. Dickman, On the frequency of numbers containing prime factors of a certain relative magnitude, Ark. Mat. Astron. Fys., 22A (1930), 1-14.   Google Scholar

[13]

I. Györi and M. Pituk, Asymptotic formulas for a scalar linear delay differential equation, Electron. J. Qual. Theory Differ. Equ., 2016 (2016), 1-14.   Google Scholar

[14]

I. Györi and M. Pituk, Stability criteria for linear delay differential equations, J. Differential Equations, 10 (1997), 841-852.   Google Scholar

[15]

E. Kozakiewicz, Über das asymptotische Verhalten der nichtschwingenden Lösungen einer linearen Differentialgleichung mit nacheilendem Argument, Wiss. Z. Humboldt Univ. Berlin, Math. Nat. R., 13 (1964), 577-589.   Google Scholar

[16]

E. Kozakiewicz, Über die nichtschwingenden Lösungen einer linearen Differentialgleichung mit nacheilendem Argument, Math. Nachr., 32 (1966), 107-113.  doi: 10.1002/mana.19660320112.  Google Scholar

[17]

E. Kozakiewicz, Zur Abschätzung des Abklingens der nichtschwingenden Lösungen einer linearen Differentialgleichung mit nacheilendem Argument, Wiss. Z. Humboldt Univ. Berlin, Math. Nat. R., 15 (1966), 675-676.   Google Scholar

[18]

P. Moree, Integers without large prime factors: From Ramanujan to de Bruijn, Integers, 14A (2014), Paper No. A5, 13 pp.  Google Scholar

[19]

A. D. Myshkis, Linear Differential Equations with Retarded Arguments, Second edition. Izdat. "Nauka", Moscow, 1972.  Google Scholar

[20]

M. Pituk and G. Röst, Large time behavior of a linear delay differential equation with asymptotically small coefficient, Bound. Value Probl., 2014 (2014), 1-9.  doi: 10.1186/1687-2770-2014-114.  Google Scholar

[21]

V. Ramaswami, On the number of positive integers less than $x$ and free of prime divisors greated than $x^c$, Bull. Amer. Math. Soc., 55 (1949), 1122-1127.  doi: 10.1090/S0002-9904-1949-09337-0.  Google Scholar

[22]

K. P. Rybakowski, Wa_zewski's principle for retarded functional differential equations, J. Differential Equations, 36 (1980), 117-138.  doi: 10.1016/0022-0396(80)90080-7.  Google Scholar

[23]

K. Soundararajan, An asymptotic expansion related to the Dickman function, The Ramanujan Journal, 29 (2012), 25-30, arXiv:1005.3494v1.  doi: 10.1007/s11139-011-9304-3.  Google Scholar

[24]

F. I. Wheeler, Two differential-difference equations arising in number theory, Trans. Amer. Math. Soc., 318 (1990), 491-523.  doi: 10.1090/S0002-9947-1990-0963247-X.  Google Scholar

[25]

http://en.wikipedia.org/wiki/Dickman_function. Google Scholar

[26]

Nieuw Archief voor Wiskunde, Problem Section, 4/14 No 3 Nov. 1996, p. 429. Google Scholar

[27]

Nieuw Archief voor Wiskunde, Problem Section, 5/9 No 2 June 2008, p. 232. Google Scholar

[28]

Nieuw Archief voor Wiskunde, Problem Section, 5/11 No 1 March 2010, p. 76. Google Scholar

show all references

References:
[1]

E. Bach and R. Peralta, Asymptotic semismoothness probabilities, Math. Comp., 65 (1996), 1701-1715.  doi: 10.1090/S0025-5718-96-00775-2.  Google Scholar

[2]

R. Bellman and K. L. Cooke, Differential-Difference Equations, Academic Press, 1963.  Google Scholar

[3]

H. Bereketoğlu and M. Pituk, Asymptotic constancy for nonhomogeneous linear differential equations with unbounded delays, Discrete Contin. Dyn. Syst., (2003), 100-107.   Google Scholar

[4]

H. Bereketoğlu and F. Karakoç, Asymptotic constancy for impulsive delay differential equations, Dyn. Syst. Appl., 17 (2008), 71-83.   Google Scholar

[5]

D. Broadhurst, Dickman polylogarithms and their constants, arXiv: 1004. 0519v1 [math-ph] 4 Apr 2010, 1-11. Google Scholar

[6]

N. G. de Bruijn, On the number of positive integers $≤ x$ and free of prime factors $> y$, Indag. Math., 54 (1951), 50-60.   Google Scholar

[7]

N. G. de Bruijn, On the number of positive integers $≤ x$ and free of prime factors $> y$. Ⅱ, Indag. Math., 28 (1966), 239-247.   Google Scholar

[8]

N. G. de Bruijn, The asymptotic behaviour of a function occurring in the theory of primes, J. Indian Math. Soc. (N.S.), 15 (1951), 25-32.   Google Scholar

[9]

J. Diblík, A criterion for existence of positive solutions of systems of retarded functional differential equations, Nonlinear Anal., 38 (1999), 327-339.  doi: 10.1016/S0362-546X(98)00199-0.  Google Scholar

[10]

J. Diblík and N. Koksch, Positive solutions of the equation $\dot{x}(t)=-c(t)x(t-τ )$ in the critical case, J. Math. Anal. Appl., 250 (2000), 635-659.  doi: 10.1006/jmaa.2000.7008.  Google Scholar

[11]

J. Diblík and M. Růžičková, Asymptotic behavior of solutions and positive solutions of differential delayed equations, Funct. Differ. Equ., 14 (2007), 83-105.   Google Scholar

[12]

K. Dickman, On the frequency of numbers containing prime factors of a certain relative magnitude, Ark. Mat. Astron. Fys., 22A (1930), 1-14.   Google Scholar

[13]

I. Györi and M. Pituk, Asymptotic formulas for a scalar linear delay differential equation, Electron. J. Qual. Theory Differ. Equ., 2016 (2016), 1-14.   Google Scholar

[14]

I. Györi and M. Pituk, Stability criteria for linear delay differential equations, J. Differential Equations, 10 (1997), 841-852.   Google Scholar

[15]

E. Kozakiewicz, Über das asymptotische Verhalten der nichtschwingenden Lösungen einer linearen Differentialgleichung mit nacheilendem Argument, Wiss. Z. Humboldt Univ. Berlin, Math. Nat. R., 13 (1964), 577-589.   Google Scholar

[16]

E. Kozakiewicz, Über die nichtschwingenden Lösungen einer linearen Differentialgleichung mit nacheilendem Argument, Math. Nachr., 32 (1966), 107-113.  doi: 10.1002/mana.19660320112.  Google Scholar

[17]

E. Kozakiewicz, Zur Abschätzung des Abklingens der nichtschwingenden Lösungen einer linearen Differentialgleichung mit nacheilendem Argument, Wiss. Z. Humboldt Univ. Berlin, Math. Nat. R., 15 (1966), 675-676.   Google Scholar

[18]

P. Moree, Integers without large prime factors: From Ramanujan to de Bruijn, Integers, 14A (2014), Paper No. A5, 13 pp.  Google Scholar

[19]

A. D. Myshkis, Linear Differential Equations with Retarded Arguments, Second edition. Izdat. "Nauka", Moscow, 1972.  Google Scholar

[20]

M. Pituk and G. Röst, Large time behavior of a linear delay differential equation with asymptotically small coefficient, Bound. Value Probl., 2014 (2014), 1-9.  doi: 10.1186/1687-2770-2014-114.  Google Scholar

[21]

V. Ramaswami, On the number of positive integers less than $x$ and free of prime divisors greated than $x^c$, Bull. Amer. Math. Soc., 55 (1949), 1122-1127.  doi: 10.1090/S0002-9904-1949-09337-0.  Google Scholar

[22]

K. P. Rybakowski, Wa_zewski's principle for retarded functional differential equations, J. Differential Equations, 36 (1980), 117-138.  doi: 10.1016/0022-0396(80)90080-7.  Google Scholar

[23]

K. Soundararajan, An asymptotic expansion related to the Dickman function, The Ramanujan Journal, 29 (2012), 25-30, arXiv:1005.3494v1.  doi: 10.1007/s11139-011-9304-3.  Google Scholar

[24]

F. I. Wheeler, Two differential-difference equations arising in number theory, Trans. Amer. Math. Soc., 318 (1990), 491-523.  doi: 10.1090/S0002-9947-1990-0963247-X.  Google Scholar

[25]

http://en.wikipedia.org/wiki/Dickman_function. Google Scholar

[26]

Nieuw Archief voor Wiskunde, Problem Section, 4/14 No 3 Nov. 1996, p. 429. Google Scholar

[27]

Nieuw Archief voor Wiskunde, Problem Section, 5/9 No 2 June 2008, p. 232. Google Scholar

[28]

Nieuw Archief voor Wiskunde, Problem Section, 5/11 No 1 March 2010, p. 76. Google Scholar

[1]

Yukihiko Nakata. Existence of a period two solution of a delay differential equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1103-1110. doi: 10.3934/dcdss.2020392

[2]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2021002

[3]

Yongxiu Shi, Haitao Wan. Refined asymptotic behavior and uniqueness of large solutions to a quasilinear elliptic equation in a borderline case. Electronic Research Archive, , () : -. doi: 10.3934/era.2020119

[4]

Sihem Guerarra. Maximum and minimum ranks and inertias of the Hermitian parts of the least rank solution of the matrix equation AXB = C. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 75-86. doi: 10.3934/naco.2020016

[5]

Ran Zhang, Shengqiang Liu. On the asymptotic behaviour of traveling wave solution for a discrete diffusive epidemic model. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 1197-1204. doi: 10.3934/dcdsb.2020159

[6]

Yan'e Wang, Nana Tian, Hua Nie. Positive solution branches of two-species competition model in open advective environments. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2021006

[7]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[8]

Oussama Landoulsi. Construction of a solitary wave solution of the nonlinear focusing schrödinger equation outside a strictly convex obstacle in the $ L^2 $-supercritical case. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 701-746. doi: 10.3934/dcds.2020298

[9]

Shuxing Chen, Jianzhong Min, Yongqian Zhang. Weak shock solution in supersonic flow past a wedge. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 115-132. doi: 10.3934/dcds.2009.23.115

[10]

Feimin Zhong, Jinxing Xie, Yuwei Shen. Bargaining in a multi-echelon supply chain with power structure: KS solution vs. Nash solution. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020172

[11]

Emre Esentürk, Juan Velazquez. Large time behavior of exchange-driven growth. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 747-775. doi: 10.3934/dcds.2020299

[12]

Yi An, Bo Li, Lei Wang, Chao Zhang, Xiaoli Zhou. Calibration of a 3D laser rangefinder and a camera based on optimization solution. Journal of Industrial & Management Optimization, 2021, 17 (1) : 427-445. doi: 10.3934/jimo.2019119

[13]

Vaibhav Mehandiratta, Mani Mehra, Günter Leugering. Fractional optimal control problems on a star graph: Optimality system and numerical solution. Mathematical Control & Related Fields, 2021, 11 (1) : 189-209. doi: 10.3934/mcrf.2020033

[14]

Kai Zhang, Xiaoqi Yang, Song Wang. Solution method for discrete double obstacle problems based on a power penalty approach. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2021018

[15]

Yoichi Enatsu, Emiko Ishiwata, Takeo Ushijima. Traveling wave solution for a diffusive simple epidemic model with a free boundary. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 835-850. doi: 10.3934/dcdss.2020387

[16]

Jean-Claude Saut, Yuexun Wang. Long time behavior of the fractional Korteweg-de Vries equation with cubic nonlinearity. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1133-1155. doi: 10.3934/dcds.2020312

[17]

Junyong Eom, Kazuhiro Ishige. Large time behavior of ODE type solutions to nonlinear diffusion equations. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3395-3409. doi: 10.3934/dcds.2019229

[18]

Linglong Du, Min Yang. Pointwise long time behavior for the mixed damped nonlinear wave equation in $ \mathbb{R}^n_+ $. Networks & Heterogeneous Media, 2020  doi: 10.3934/nhm.2020033

[19]

Maho Endo, Yuki Kaneko, Yoshio Yamada. Free boundary problem for a reaction-diffusion equation with positive bistable nonlinearity. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3375-3394. doi: 10.3934/dcds.2020033

[20]

Qiwei Wu, Liping Luan. Large-time behavior of solutions to unipolar Euler-Poisson equations with time-dependent damping. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021003

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (84)
  • HTML views (132)
  • Cited by (3)

Other articles
by authors

[Back to Top]